Tornado, Suwannee
- When
- July 9, 9:40 PM EST
- Where
- Suwannee County, Houston
- Rating
- F0
- Path length
- 1 mi
- Path width
- 25 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.250, -82.900
Tornado touchdown was 1140 p EDT. The timeline of events relayed to the NWS by emergency management follows:1140 p EDT: address 11068 89th Road, Live Oak: Minor structural damage, live power line down and trees down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tornado touchdown was 1140 p EDT. The timeline of events relayed to the NWS by emergency management follows:1140 p EDT: address 11068 89th Road, Live Oak: Minor structural damage, live power line down and trees down. 1140 p EDT: address 12055 63rd Road, Live Oak: Significant structural damage, roof totally gone and several windows blown into the home. 1140 p EDT: address: 11425 75th Loop, Live Oak: Minor structural damage, bricks fell into the fire place. 1140 p EDT: address: Large tree was twisted up and down across Camp Weed Road. All reports were South of U.S. Highway 90 East and Houston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 8:15 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SAT JUL 9 2005
...TORNADO WATCH IN EFFECT FOR MARION...ALACHUA...GILCHRIST...
SUWANNEE COUNTIES UNTIL 11 PM...
...LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
ALACHUA AND MARION COUNTIES...
...HURRICANE DENNIS OUTER RAIN BANDS AFFECTING THE SOUTHERN
AND WESTERN CWA...
.UPDATE...A LOOK AT SATELLITE AND WSR 88D SHOWS THE OUTER RAIN
BANDS FROM DENNIS MOVING NORTH...AND WERE ACROSS THE SOUTHERN
AND WESTERN CWA. AS DENNIS CONTINUES TO TRACK NW...THE RAIN
BANDS WILL CONTINUE TO MOVE NORTH. HEAVIEST RAINS WILL BE ACROSS
THE SOUTHERN AND WESTERN FLORIDA CWA. HAVE RAISED POPS ACROSS THESE
AREAS TO CATEGORICAL. POPS ELSEWHERE TONIGHT WILL BE LIKELY EXCEPT
KEPT HIGH END SCATTERED POPS GOING ACROSS EXTREME NE FL AND THE SE GA
COAST. MARION COUNTY HAS RECEIVED THE MOST RAINFALL SO FAR TODAY...
WITH KJAX DOPPLER ESTIMATES OF 4 INCHES JUST SOUTH OF OCALA. HAVE
FLOOD ADVISORY GOING THERE UNTIL 1045 PM. SO FAR...THE ONLY DAMAGE
REPORTS WEVE HAD WERE TREES DOWN IN DUNNELLON. THERE MAY BE SOME
BRIEF TORNADO TOUCHDOWNS THIS EVENING WITH THE RAINBANDS. ALSO...THE
TORNADO WATCH MAY NEED TO BE ADJUSTED FURTHER NORTH LATE THIS EVE.
&&
.MARINE...WINDS/SEAS CONTINUE TO INCREASE WITH EAST WINDS SUSTAINED
22 KNOTS AT THE ST AUGUSTINE PIER AND 7 FOOT SEAS NOW BEING REPORTED
AT THE DATA BUOY OFFSHORE. SMALL CRAFT ADVISORY IN EFFECT FOR ALL
OF THE WATERS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE
FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
UNION.
LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
ALACHUA AND MARION COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SATURDAY FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
DAVIS...PIERCE...WARE...AND WAYNE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.
&&
PP/JH/MZ/JBHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 PM EDT SAT JUL 9 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1038 PM EDT SAT JUL 9 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA UNTIL 8 AM SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL 8 PM SUNDAY... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM SUNDAY FOR ALACHUA...GILCHRIST...MARION...AND SUWANNEE COUNTIES... THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE NORTHWARD OVER THE REGION OVERNITE. SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME MORE WIDESPREAD AS THE NIGHT PROGRESSES...AND THE POSSIBILITY OF ISOLATED TORNADOES WILL INCREASE AS WELL. IN ADDITION TO GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS NEAR THE INTERSTATE 75 CORRIDOR IN FLORIDA WILL INCREASE TO 20 TO 25 MPH TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS TOWARD THE INTERSTATE 75 CORRIDOR. DUE TO RECENT HEAVY RAINFALL OVER THE AREA...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY QUICKLY EXPERIENCE FLOODING AFTER HEAVY RAINFALL TONIGHT. MOTORISTS SHOULD BE ALERT FOR STANDING WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER IS UNKNOWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... THE RISK OF RIP CURRENTS WILL BE HIGH ON SUNDAY DUE TO STRONG ONSHORE FLOW AND HIGH BREAKERS. WIDESPREAD RAIN AND NUMEROUS THUNDERSTORMS WILL CONTINUE SUNDAY AND INTO MONDAY AS HURRICANE DENNIS MOVES INLAND. LOCALLY HEAVY RAINFALL AND FLOODING IN LOW LYING AREAS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1002 PM EDT SAT JUL 9 2005 FLZ031-032-036-037-100230- ALACHUA-BRADFORD-CLAY-PUTNAM- 1002 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...CLAY AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1030 PM EDT... AT 1002 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HOLLISTER...OR ABOUT 7 MILES EAST OF INTERLACHEN...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOLLISTER...CARRAWAY...INTERLACHEN...MANNVILLE... JOHNSON...FLORAHOME...PUTNAM HALL AND MELROSE THROUGH 1030 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 PM EDT SAT JUL 9 2005 FLZ021-022-035-100230- COLUMBIA-GILCHRIST-SUWANNEE- 1005 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL 1030 PM EDT... AT 1005 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT WHITE...OR ABOUT 5 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHWEST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FORT WHITE...HILDRETH...ICHETUCKNEE SPRINGS STATE... BRANFORD...OBRIEN AND MCALPIN THROUGH 1030 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1008 PM EDT SAT JUL 9 2005 FLZ033-037-038-100245- FLAGLER-PUTNAM-ST. JOHNS- 1008 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1045 PM EDT... AT 1008 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CRESCENT CITY TO 11 MILES SOUTH OF FLAGLER BEACH...MOVING NORTHWEST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND CRESCENT CITY...GEORGETOWN...FLAGLER BEACH...ANDALUSIA...POMONA PARK...LAKE COMO...BUNNELL AND WELAKA THROUGH 1045 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 PM EDT SAT JUL 9 2005 FLZ032-033-037-038-100300- CLAY-FLAGLER-PUTNAM-ST. JOHNS- 1033 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER... ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 1100 PM EDT... AT 1033 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF HASTINGS...OR ABOUT 8 MILES NORTHWEST OF BUNNELL...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE MILLS...ELKTON...SPUDS...HASTINGS...PICOLATA... BOSTWICK AND BAKERSVILLE THROUGH 1100 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1034 PM EDT SAT JUL 9 2005 FLZ023-030>032-100300- BAKER-BRADFORD-CLAY-UNION- 1034 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD... UNION...CLAY AND BAKER COUNTIES FOR STRONG WINDS VALID UNTIL 1100 PM EDT... AT 1034 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES EAST OF KINGSLEY... OR ABOUT 19 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTHWEST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...KINGSLEY...LAWTEY...MACCLENNY...GLEN ST. MARY AND ELLERBEE THROUGH 1100 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 PM EDT SAT JUL 9 2005 FLZ022-023-030-100315- BAKER-COLUMBIA-UNION- 1038 PM EDT SAT JUL 9 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 1115 PM EDT... AT 1038 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE BUTLER...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...OLUSTEE...LULU...WATERTOWN...LAKE CITY...FIVE POINTS...SUWANNEE VALLEY AND WINFIELD THROUGH 1115 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454193.